Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 28, 2017, 4:16 PM EDT for Hendry County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 4:16 PM EDT (20:16 UTC)
- Expired
- Jun 28, 2017, 4:45 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1536 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
606 WWUS82 KMFL 282016 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 416 PM EDT WED JUN 28 2017 FLZ066-282045- Hendry FL- 416 PM EDT WED JUN 28 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for northeastern Hendry County Until 445 PM EDT... * At 416 PM EDT...National Weather Service Meteorologists detected a strong thunderstorm over Devils Garden, or near Montura. This storm was nearly stationary. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Montura and Devils Garden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents should remain on the alert for additional statements and possible warnings. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2675 8114 2662 8102 2652 8130 2661 8139 TIME...MOT...LOC 2016Z 064DEG 0KT 2663 8117 $$ BAXTER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 3:26 PM EDT, 50 minutes earlier.
Area forecast discussion, Jun 28, 3:26 PM EDT, 50 minutes before
Area Forecast Discussion National Weather Service Miami FL 326 PM EDT Wed Jun 28 2017 .DISCUSSION... THIS AFTERNOON AND TONIGHT: Remainder of the afternoon is expected to pan out similarly to yesterday with scattered showers and storms now ongoing along the seabreezes as well as other boundaries across the region. A special 15Z sounding shows that steering flow remains non-existent over the region, so storms that develop will move very little. New development will trend further inland with the seabreezes as we move through the afternoon, though outflow boundaries may initiate additional storms back towards the coasts. Best chances will be late afternoon/early evening with the seabreeze collision over the interior. Lightning will remain the main hazard with storms, though slow storm movement will also bring locally heavy rainfall and boundary collisions may produce stronger storms with gusty winds and small hail. Storms are expected to wind down by midnight, with scattered activity over the open waters overnight occasionally brushing the coasts. THURSDAY: This will be a transitional day, as we lose the influence of the weak front currently across North Central Florida as high pressure begins to build in from the east. The overall drier, and slightly more subsident airmass will keep coverage of showers and storms right around seasonal norms. Isolated showers and storms will likely get going along both seabreezes as they develop and move inland early in the afternoon, with the east coast seabreeze moving more quickly and afternoon coverage generally favoring the western interior. With temps aloft near normal and no significant synoptic features, the biggest hazard with storms will remain lightning. The light southeasterly wind profile is also favorable for waterspout development over the local waters, especially in the morning. FRIDAY THROUGH FOURTH OF JULY HOLIDAY: Somewhat stagnant, and fairly typical summertime pattern will be in place across the region for this weekend through the upcoming holiday. The axis of the western Atlantic ridge, both at the surface and aloft, will extend across the Florida peninsula bringing prevailing easterly flow. Both seabreezes will develop each afternoon, with the Atlantic seabreeze dominating and convection favoring the Gulf coast and western interior. Best rain chances along the east coast will be during the overnights and mornings. Warm and muggy temperatures will continue with highs in the lower 90s, leading to afternoon heat indices around 100F. Overnight lows will be in the mid-upper 70s, with east coast locations potentially remaining above 80F for many nights. && .MARINE...Generally good boating conditions will continue across the local waters into the weekend and early next week. Prevailing winds will generally be southeasterly at 10kts or less, with local sea breezes briefly enhancing winds near the coast to 10-15 knots during the afternoon. Overall coverage of showers and storms will be on the decrease as we go into the weekend, with the best coverage over the open waters during the nights and mornings. Inland waterways, as well as the Gulf coast will see better chances during the afternoons and evenings. Erratic winds and higher seas, along with lightning will be possible in and around thunderstorms. && .AVIATION...Both the Atlantic and Gulf sea breezes have developed and are currently moving across the peninsula around 10 KT. Scattered thunderstorms in the western portion of the east coast metro area may push an outflow boundary or two across the TAF sites, but less than 25 KT. Winds and shower activity should diminish aft 29/0000Z. Light and variable winds are expected tonight with mostly dry conditions. The Gulf and Atlantic sea breezes will push inland again aft 29/1700Z with more shower/storm activity developing inland. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 91 78 91 / 20 30 20 40 Fort Lauderdale 79 91 79 90 / 20 30 30 30 Miami 79 92 79 90 / 20 30 30 30 Naples 76 91 76 91 / 20 40 40 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...88/ALM MARINE...88/ALM AVIATION...27/JT
Hazardous weather outlook, Jun 28, 10:13 AM EDT, 6 hours 3 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1013 AM EDT Wed Jun 28 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1013 AM EDT Wed Jun 28 2017 ...THUNDERSTORMS LIKELY, ESPECIALLY INTERIOR, THIS AFTERNOON... ...WATERSPOUTS POSSIBLE ATLANTIC WATERS AND LAKE OKEECHOBEE... ...MINOR FLOODING OF LOW LYING AREAS WITH SLOW MOVING THUNDERSTORMS... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are expected to develop by afternoon, especially over interior South Florida. The primary threat from these thunderstorms is cloud to ground lightning. Waterspouts: Waterspouts could develop across Atlantic waters, Biscayne Bay, and Lake Okeechobee. Flooding: Heavy rain from slow moving thunderstorms this afternoon may lead to minor flooding of low lying and poorly draining areas. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous mainly afternoon thunderstorms are expected each day, especially over interior South Florida. The primary threat will be cloud to ground lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 28, 2:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 258 PM EDT WED JUN 28 2017 FLZ067-068-071-072-281945- Inland Broward County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 258 PM EDT WED JUN 28 2017 ...Significant Weather Advisory for frequent to excessive lightning, small hail and 45 to 55 mph winds for northeastern Broward and southeastern Palm Beach Counties Until 345 PM EDT... * At 257 PM EDT...Doppler radar was tracking a Line of strong thunderstorms along a line extending from Royal Palm Beach to Coral Springs. These storms were nearly stationary. * The primary impacts will be frequent to excessive lightning, gusty winds from 45 TO 55 mph, small hail, torrential downpours, or a combination of these are possible. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Coral Springs, West Palm Beach, Tamarac, Wellington, Margate, Coconut Creek, North Lauderdale, Royal Palm Beach, Parkland, Loxahatchee Nwr, Mission Bay, Hamptons At Boca Raton, Golden Lakes, Loxahatchee Groves, Whisper Walk, Lion Country Safari Park, Godfrey Road, The Acreage, Aberdeen and Hillsboro Pines. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to street flooding. Do not drive your vehicle through flooded roadways. Residents should remain on the alert for additional statements and possible warnings. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2679 8015 2623 8018 2622 8039 2670 8043 TIME...MOT...LOC 1857Z 203DEG 2KT 2672 8025 2625 8027 BAXTER
Special weather statement, Jun 28, 3:45 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 345 PM EDT WED JUN 28 2017 FLZ067-282015- Inland Palm Beach County FL- 345 PM EDT WED JUN 28 2017 ...Significant Weather Advisory for frequent to excessive lightning, small hail and 45 to 55 mph winds for northwestern Palm Beach County Until 415 PM EDT... * At 345 PM EDT...National Weather Service Meteorologists detected a Line of strong thunderstorms along a line extending from 9 miles northwest of The Acreage to near Lion Country Safari Park to 6 miles east of Belle Glade. These storms were nearly stationary. * The primary impacts will be frequent to excessive lightning, gusty winds from 45 TO 55 mph, small hail, torrential downpours, or a combination of these are possible. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Belle Glade, South Bay, Belle Glade Camp, Lion Country Safari Park and The Acreage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to street flooding. Do not drive your vehicle through flooded roadways. Residents should remain on the alert for additional statements and possible warnings. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2687 8053 2665 8072 2663 8037 2686 8027 TIME...MOT...LOC 1945Z 032DEG 4KT 2683 8038 2672 8045 2670 8056 BAXTER
Special weather statement, Jun 28, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Miami FL 416 PM EDT WED JUN 28 2017 FLZ066-282045- Hendry FL- 416 PM EDT WED JUN 28 2017 ...Significant Weather Advisory for frequent to excessive lightning and 45 to 55 mph winds for northeastern Hendry County Until 445 PM EDT... * At 416 PM EDT...National Weather Service Meteorologists detected a strong thunderstorm over Devils Garden, or near Montura. This storm was nearly stationary. * The primary impacts will be frequent to excessive lightning and gusty winds of 45 TO 55 mph. Lightning is the number one weather related killer in Florida. Trees and open shelters offer no protection. These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. * LOCATIONS IMPACTED INCLUDE... Montura and Devils Garden. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents should remain on the alert for additional statements and possible warnings. Stay tuned to NOAA weather radio and other local media for further details or updates. && LAT...LON 2675 8114 2662 8102 2652 8130 2661 8139 TIME...MOT...LOC 2016Z 064DEG 0KT 2663 8117 BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 2:58 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jun 28, 3:45 PM EDT | Special Weather Statement | MFL | Palm Beach | 30 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.